Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 11, 2008, 8:26 PM CDT for Isanti County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2008, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 11, 2008, 8:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 120127
SVRMPX
MNC059-120145-
/O.NEW.KMPX.SV.W.0191.080712T0126Z-080712T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 845 PM CDT
* AT 825 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF STANCHFIELD TO 4 MILES SOUTH OF ISANTI...AND
MOVING EAST AT 45 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS EAST OF ISANTI AND EAST OF CAMBRIDGE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4541 9333 4574 9316 4573 9313 4556 9313
4556 9312 4555 9303 4542 9303 4541 9304
TIME...MOT...LOC 0126Z 270DEG 40KT 4572 9307 4543 9322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:50 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 11, 5:50 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 550 PM CDT FRI JUL 11 2008 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 245 PM CDT FRI JUL 11 2008/ STRONG UPPER LEVEL TROUGH ALONG WITH A POTENT COLD FRONT...WILL PUSH ACROSS MUCH OF THE UPPER MIDWEST THIS EVENING AND OVERNIGHT. TSRA EXPECTED TO FIRE ALONG THE COLD FRONT AND TREK EAST OVER INTO WESTERN WISCONSIN TONIGHT. SFC TEMPS HAVE SOARED INTO THE UPPER 80S AND LOWER 90S AHEAD OF THE FRONT OVER WEST CENTRAL MN. LAPSWRF MODEL HAS TSRA DEVELOPING AND BECOMES MORE WIDESPREAD BETWEEN 23Z-02Z OVER EAST CENTRAL MN. THE INTIAL SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND TORRENTIAL RAINS. A FEW DECRETE SUPERCELLS COULD PRODUCE TORNADOES. EXPECT MORE OF A LINEAR LINE OF TSRA OCCURRING LATER THIS EVENING/OVERNIGHT. PRECIP WATER VALUES INCREASE TO OVER 2.00 INCHES. WET BULB ZERO ARE OVER 12000 FEET. CAP STRENGTH(INHIBITION FOR DEVELOPMENT OF TSRA) REMAINS FAIRLY STRONG ACROSS MUCH OF THE FORECAST AREA AT THIS TIME. AIRMASS SHOULD RAPIDLY DESTABLIZED IN THE VICINITY AND JUST AHEAD OF THE COLD FRONT. PRECIP MOVING OUT OF CWA OVERNIGHT...THEN A DRY WEATHER PATTERN OVER THE NEXT FEW DAYS. DRY NORTHWEST AIR FLOW PREVAILING OVER THE UPPER MIDWEST THROUGH MONDAY. MEDIUM AND LONG RANGE MODELS...ALL INDICATE A RATHER UNSETTLED WEATHER PATTERN OVER THE UPPER MIDWEST WITH SEVERAL WEAK SHORT WAVE TROUGH MOVING THROUGH THE WESTERLY FLOW. && .AVIATION.../00Z TAF ISSUANCE/ MAIN TAF CONCERNS HAVE TO DO WITH N TO S ORIENTED LINE OF STORMS MARCHING ACRS MN ATTM. LINE MORE SOLID OVER THE NRN HALF OF THE FA...AFFECTING MAINLY STC...BUT BKN CONVECTION BEGINNING TO FILL IN OVR SWRN MN...WHICH WILL EVENTUALLY AFFECT THE REST OF THE TAF SITES...EXCEPT AXN. TIMING HAS SLOWED DOWN A BIT...WITH MSP LIKELY TO BE AFFECTED AROUND/JUST AFT SUNSET. CONVECTION SHUD CLEAR ALL THE TAF SITES BY 06Z. THE LINE OF STORMS COULD PRODUCE VERY GUSTY WINDS AND PSBLY SOME HAIL AS THEY PASS. GUSTY WINDS IN PRETTY MUCH ALL THE TAFS...BUT ATTM...HAVE NOT INCLUDED ANY GR/GS IN ANY OF THEM. WILL CONT TO MONITOR TO SEE IF INCLUSION NEEDED IN UPDATES OR RIGHT BEFORE TAF ISSUANCE. AS CDFNT PASSES...WINDS WILL SHIFT TO A W TO NW DIRN...REMAINING GUSTY THRU THE ENTIRE TAF PD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/KAT
Hazardous weather outlook, Jul 11, 5:34 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 PM CDT FRI JUL 11 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 122245- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 534 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINS. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 94 CORRIDOR OVER CENTRAL MINNESOTA PRIOR TO MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO MOVE OVER WESTERN WISCONSIN AFTER 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS THE OUTLOOK AREA THIS EVENING. SKYWARN SPOTTER ACTIVATION MAYBE NEEDED DURING THE OVERNIGHT HOURS OVER WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 11, 8:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST ELK RIVER 45.33N 93.57W
07/11/2008 E65 MPH SHERBURNE MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 11, 8:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
812 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FUNNEL CLOUD ELK RIVER 45.33N 93.57W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
OCCURRED 1 MILE WEST OF ELK RIVER GOLF CLUB.
&&
AJZLocal storm report, Jul 11, 8:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
814 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM FUNNEL CLOUD 1 NW ELK RIVER 45.34N 93.58W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 11, 8:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
818 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 2 W NEW ULM 44.32N 94.51W
07/11/2008 M59 MPH BROWN MN MESONET
59 MPH WIND GUST RECORDED AT THE NEW ULM AIRPORT.
&&
MKMLocal storm report, Jul 11, 8:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
07/11/2008 WRIGHT MN TRAINED SPOTTER
SEVENTEEN INCH DIAMETER TREE DOWN. FIFTEEN INCH DIAMETER
TREE TOPPLED. TOTAL OF 5 TREES DOWNED.
&&
AJZLocal storm report, Jul 11, 8:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL NORWOOD/YOUNG AMERICA 44.78N 93.92W
07/11/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:10 PM CDT | Tornado Warning | MPX | McLeod, Meeker | 39 min |
| Jul 11, 7:16 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Wright | 44 min |
| Jul 11, 7:24 PM CDT | Tornado Warning | MPX | Wright | 36 min |
| Jul 11, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 47 min |
| Jul 11, 7:37 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 53 min |
| Jul 11, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec | 47 min |
| Jul 11, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 17 min |
| Jul 11, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Hennepin, Ramsey, Washington | 64 min |
| Jul 11, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 27 min |
| Jul 11, 8:10 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Sibley | 35 min |
| Jul 11, 8:19 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 56 min |
| Jul 11, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 45 min |
| Jul 11, 8:36 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 54 min |
| Jul 11, 8:46 PM CDT | Tornado Warning | MPX | Chisago, Washington | 20 min |
| Jul 11, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 61 min |
| Jul 11, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 61 min |
| Jul 11, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 47 min |
| Jul 11, 10:18 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 19 min |
| Jul 12, 3:45 AM CDT | Wind Advisory | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.